Alert archive / South Carolina / Special Marine Warnings in 2002

Special Marine Warning 49, NWS Wilmington, NC

November 12, 2002

NWS Wilmington, NC issued this special marine warning at Nov 12, 2002, 10:49 AM EST. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2002, 10:49 AM EST (15:49 UTC)
Expired
Nov 12, 2002, 11:45 AM EST
In force
56 min
Issued by
NWS Wilmington, NC
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special marine warning went out at Nov 12, 10:11 AM EST, 38 minutes earlier.

Area forecast discussion, Nov 12, 10:11 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1011 AM EST TUE NOV 12 2002

COLD FRONT OVER WESTERN SECTIONS OF THE CAROLINAS TO MOVE EAST TODAY
AS AN UPPER TROUGH GIVES IT A PUSH.  WE WILL LIKELY SEE THE FRONT
JUMP INTO A TROUGH IN THE COASTAL PLAIN THIS AFTERNOON AFTER LOW
PRESSURE OVER SOUTH CAROLINA MOVES TO THE NORTH.  EXPECT SHOWERS AND
STORMS TO CONTINUE THIS AFTERNOON.  DUE TO LIMITED INSTABILITY IN
PARCELS BELOW H9 OR SO...SEVERE WEATHER POTENTIAL LOOKS LIMITED.
HOWEVER...ISOLATED SEVERE IS NOT TOTALLY OUT OF THE QUESTION OVER
THE COASTAL COUNTIES WHERE A LITTLE INSOLATION AND HIGHER SURFACE
DEWPOINTS COULD ALLOW SURFACE BASED CONVECTION TO INITIATE.
TEMPERATURES WOULD NEED TO GET TO THE HIGH END OF CURRENT FORECAST
RANGES FOR THIS TO OCCUR.

ALL IN ALL...THE CURRENT PUBLIC FORECAST LOOKS TO BE IN GOOD SHAPE.
NO UPDATE PLANNED AT THIS TIME.

CWF:  HINT OF SFC LOW OVER SC...MAINTAINING SE GRADIENT ACROSS MY
AREA THIS MORNING.  TWO AREAS OF STRONG TSRA TO AFFECT THE WATERS
THRU LATE MORNING...ADDRESSED IN MWSILM.

WILL INITIALIZE SE TO S AND HIT THE CONVECTION A LITTLE HARDER.  NOT
SURE WE WILL REACH SCA WINDS IN SW FLOW THIS AFTERNOON...BUT WITH
ADVISORY ALREADY FLYING WILL NOT TAKE IT DOWN.  SEAS RUNNING 6 FT AT
FPSN7 ANYWAY.  NO SIG CHANGES BEYOND THE FIRST PERIOD.

.ILM...
NC...SMALL CRAFT ADVISORY AMZ250-252.
SC...SMALL CRAFT ADVISORY AMZ254-256.

PUBLIC: RAN
MARINE: RAS

---------------------PREVIOUS DISCUSSION 325 AM----------------------
SEVERE THUNDERSTORMS ACROSS COASTAL WATERS AT TIME.

WEAK WAVE OF LOW PRESSURE OVER NORTHEAST GULF OF MEXICO WILL BE
ENERGIZED BY JET MAXIMA APPROACHING FROM NORTHWEST. THIS WAVE WILL
MOVE NORTHEAST ALONG STALLED FRONTAL BOUNDARY ACROSS WESTERN
CAROLINAS.

AREA IS UNDER SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.
INSTABILITY WILL BE ON THE INCREASE TODAY WITH APPROACH OF LOW
PRESSURE. MID LEVEL WINDS S TO SW 60+ KT. H8 WINDS MAX OUT AT 35 TO
40 KT.

WIND PROFILE FAIRLY UNI-DIRECTIONAL AND SO MAIN SEVERE THREAT
SHOULD BE DAMAGING WINDS LATE AFTERNOON AND THIS EVENING.
HOWEVER...VOD CONSIDERABLY LOWER THAN YESTERDAY AND SO MAY SEE SOME
HAILERS WITH LOWER WET BULB ZEROS.

HEAVY RAIN POTENTIAL WITH PRECIPITABLE WATERS 1.5+ INCHES.
CONVECTION WILL BE MOVING ALONG AT 35+ KT TODAY BUT MAY SEE SOME
TRAINING. HEAVIEST RAIN LIKELY TO LIFT TO NORTHEAST...BUT WELL WEST
OF AREA THIS AFTERNOON AND EVENING.

AS LOW PRESSURE MOVES BY...COLD FRONT WILL FINALLY MOVE ACROSS AREA
AND OFF THE COAST 02Z TO 05Z. STILL...UPPER TROUGH WILL NOT CLEAR
COAST UNTIL LATE ON WEDNESDAY AND SO INCLUDED THREAT FOR SHOWERS ON
WEDNESDAY.

HIGH PRESSURE AND SOME WEDGING EVIDENT LATE IN WEEK AND EARLY
WEEKEND. GFS INDICATING THE DEVELOPMENT OF A COASTAL TROUGH. ANOTHER
COLD FRONT SWEEPS OFF THE COAST SATURDAY NIGHT OR SUNDAY AS AN
AREA OF LOW PRESSURE DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST AND
STRENGTHENS AS IT MOVES NORTH (PER GFS). HAVE ADDED POPS FOR THE
WEEKEND.

MARINE: MARINE: WILL CONTINUE SCA ALL WATERS. ETA THE MODEL OF
CHOICE WITH REGARDS TO COLD FRONT PASSAGE. WINDS EXPECTED TO PICK UP
TO SCA LEVELS BY AFTERNOON AS THE 35-40 KT LOW LEVEL JET CROSSES THE
REGION. SHOWERS/TSTMS WILL ALSO AID IN BRINGING SOME OF THESE HIGHER
WINDS DOWN TO THE SFC. WILL VEER WINDS NW BEHIND THE FRONT
TONIGHT...AND CONTINUE 20-25 KT WINDS THROUGH WED NIGHT WITH STRONG
CAA OVER THE WATERS.

PRELIMINARY NUMBERS:
KILM  74 53 59 38 / 100 100 40  0
KLBT  72 51 57 36 / 100 100 30  0
KFLO  72 52 58 36 / 100 100 30  0
KMYR  74 53 60 39 / 100 100 40  0

.ILM...
NC...SMALL CRAFT ADVISORY AMZ250-252.
SC...SMALL CRAFT ADVISORY AMZ254-256.

PUBLIC: DIGIORGI
MARINE: JAQ
Hazardous weather outlook, Nov 12, 5:00 AM EST, 5 hours 49 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
500 AM EST TUE NOV 12 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA
AND NORTHEASTERN SOUTH CAROLINA.

.DAY ONE...

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS THE PRIMARY
SEVERE WEATHER HAZARD. LARGE HAIL IS ALSO POSSIBLE. FREQUENT DEADLY
LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS. RAINFALL
AMOUNTS WILL LOCALLY EXCEED 1 INCH. PONDING OF WATER ON ROADWAYS IS
LIKELY.

.SPOTTER CALL TO ACTION STATEMENT...

LAW ENFORCEMENT AGENCIES....EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTERS AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION
AND TAKE APPROPRIATE ACTION IN THE EVENT OF SEVERE WEATHER WATCHES
AND WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL
TELEVISION OR RADIO STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION
PROVIDER FOR LATER STATEMENTS.

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DIGIORGI

In the hours before

Special weather statement, Nov 12, 5:15 AM EST, 5 hours 34 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-121700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
515 AM EST TUE NOV 12 2002

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

THE STORM PREDICTION CENTER HAS PLACED ALL OF EASTERN NORTH CAROLINA
AND EASTERN SOUTH CAROLINA UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY.

SEVERE WEATHER IS MOST LIKELY TO OCCUR DURING THIS AFTERNOON.
THE PRIMARY THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE. FREQUENT DEADLY LIGHTNING WILL ALSO OCCUR. VERY HEAVY RAIN
WILL CAUSE WATER TO COLLECT IN LOW-LYING AND POOR DRAINAGE AREAS.
LOCALLY...RAINFALL AMOUNTS OF MORE THAN AN INCH IS POSSIBLE.

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LOW PRESSURE ORGANIZING ACROSS THE EASTERN GULF COAST WILL MOVE
NORTHEAST ALONG A STALLED OUT FRONTAL BOUNDARY AND ACROSS THE
INTERIOR PORTIONS OF THE CAROLINAS LATE TODAY. THIS AREA OF LOW
PRESSURE WILL BE STRENGTHENED BY UPPER LEVEL ENERGY.

IF THE SEVERE WEATHER THREAT BECOMES MORE CERTAIN...SEVERE WEATHER
WATCHES WILL BE ISSUED. WHEN SEVERE WEATHER IS IMMINENT...THE
NATIONAL WEATHER SERVICE WILL ISSUE SEVERE WEATHER WARNINGS.

YOU CAN KEEP ABREAST OF THE LATEST WEATHER INFORMATION BY TUNING TO
NOAA WEATHER RADIO OR OTHER WEATHER OUTLETS. YOU CAN ALSO LOG ONTO
YOUR COMPUTER AND VISIT OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM
(ALL IN LOWER CASE).

DIGIORGI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 1:21 AM ESTSpecial Marine WarningILM39 min
Nov 12, 1:44 AM ESTSpecial Marine WarningILM46 min
Nov 12, 2:18 AM ESTSpecial Marine WarningILM117 min
Nov 12, 3:21 AM ESTSpecial Marine WarningILM84 min
Nov 12, 10:39 AM ESTSpecial Marine WarningILM96 min
Nov 12, 10:49 AM ESTSpecial Marine WarningILM56 min
Nov 12, 11:36 AM ESTSpecial Marine WarningILM54 min
Nov 12, 10:50 AM ESTSevere Thunderstorm WarningILMBrunswick55 min
Nov 12, 10:55 AM ESTSevere Thunderstorm WarningILMBrunswick50 min
Nov 12, 11:19 AM ESTSevere Thunderstorm WarningILMNew Hanover, Pender56 min

Nearby

Special Marine Warnings in South Carolina, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.